Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 470, NWS Jackson, MS

July 22, 2000Catahoula Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2000, 3:03 PM CDT for Catahoula Parish, Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2000, 3:03 PM CDT (20:03 UTC)
Expired
Jul 22, 2000, 3:30 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Catahoula Parish, LA

The radar

The Ft Polk radar (KPOE), 121 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 3:10 PM CDTThunderstorm WindSicily Is, LAMany trees were blown down and caused some minor damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WUUS54 KJAN 222004
SVRJAN
LAC025-222030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA

* UNTIL 330 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF SICILY ISLAND...OR ABOUT
  18 MILES NORTHWEST OF FERRIDAY...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL CATAHOULA PARISH THROUGH 330 PM CDT

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

84

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:25 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 22, 12:25 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT SAT JUL 22 2000

WEAKENING SQUALL LINE APPROACHING NW ZONES AT THIS TIME AND IS
HOLDING TOGETHER DESPITE RELATIVELY WEAK INSTABILITY AND LOW
LEVEL DRY AIR INTRUSION FROM NRN MS. HAVE THUS UPPED POPS
CONSIDERABLY IN NW ZONES. FURTHER UPDATES MAY BE NECESSARY OVER
CENTRAL MS IF COMPLEX CONTINUES TO HOLD TOGETHER.

.JAN...
AR...NONE
LA...NONE
MS...NONE.

43

In the hours before

Special weather statement, Jul 22, 10:00 AM CDT, 5 hours 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
230400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT SAT JUL 22 2000

A WEAK BUT PERSISTENT SURFACE BOUNDARY EXTENDED FROM NORTHEAST
LOUISIANA ACROSS SOUTHWEST MISSISSIPPI THIS MORNING. THE AIR MASS
WILL BE MOST UNSTABLE ALONG AND SOUTH OF THIS BOUNDARY DURING THE
AFTERNOON AND EARLY EVENING HOURS TODAY.

AFTERNOON HEATING WILL PRODUCE SCATTERED THUNDERSTORMS OVER
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL AND SOUTH
MISSISSIPPI BUT ONLY A FEW STORMS OVER NORTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI WILL HAVE THE POTENTIAL FOR SEVERE WEATHER. THE
MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS.

STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NEEDED TODAY OR TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS
INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:46 PM CDTSevere Thunderstorm WarningJANMorehouse29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.